MAUDE Adverse Event Report: ETHICON INC. ETHICON SECURESTRAP 5MM ABSORBABLE STRAP FIXATION DEVICE; STAPLE, IMPLANTABLE

ETHICON INC. ETHICON SECURESTRAP 5MM ABSORBABLE STRAP FIXATION DEVICE; STAPLE, IMPLANTABLE
Catalog Number STRAP25R
Medical Device Problem Code Activation Problem (4042)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/26/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent laparoscopic incisional hernia repair surgery on (b)(6) 2024 and absorbable straps were used.The device could not fire.When the doctor used the fixation device to fix the patch during surgery, the third or fourth straps could not be effectively inserted, but it was taken out of the abdominal cavity and attempted to be fired externally, but it was also powerless.Changed to another one to complete the surgery.There were no adverse patient consequences reported.No additional information could be provided.
 
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H3 analysis summary: the product was returned to ethicon for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample revealed that the strap25r device was returned with no damage in the external components.One strap and a suture piece were returned inside a plastic bag.In addition, a foil pouch was received.In an attempt to replicate the reported incident, fire testing was not conducted because trigger was jammed.The instrument was disassembled; upon disassembly the ratchet pawl component was found excessive wear and tear.Seventeen (17) straps were found inside cannula shaft.The manufacturing records were reviewed and the manufacturing criteria were met prior to the release of this lot.As part of ethicon¿s quality process all devices are manufactured, inspected, and released to approved specifications.No conclusion could be reached as to what may have caused the reported incident.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.A review of the batch manufacturing records was conducted, and no related non-conformances were identified.

Brand Name
ETHICON SECURESTRAP 5MM ABSORBABLE STRAP FIXATION DEVICE
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key19559003
Report Number2210968-2024-06333
Device Sequence Number4734780
Product Code GDW
UDI-Device Identifier10705031470552
UDI-Public10705031470552
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093845
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2024
Device Catalogue NumberSTRAP25R
Device Lot NumberTAMEUM
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/07/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/28/2024
Initial Report FDA Received Date06/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age69 YR
Patient SexMale